Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 31, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Jul 8, 2014, 4:01 AM EDT. It took effect at Jul 8, 2014, 12:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2014, 4:01 AM EDT (08:01 UTC)
- In effect from
- Jul 8, 2014, 12:00 PM EDT
- Expired
- Jul 8, 2014, 11:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
200 WHUS73 KAPX 080801 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 AM EDT TUE JUL 8 2014 LHZ347>349-LSZ321-322-081615- /O.NEW.KAPX.SC.Y.0031.140708T1600Z-140709T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 AM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
2 follow-up statements
138 WHUS73 KAPX 082001 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EDT TUE JUL 8 2014 LHZ347>349-LSZ321-322-090000- /O.CON.KAPX.SC.Y.0031.000000T0000Z-140709T0000Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 401 PM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
257 WHUS73 KAPX 082249 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 649 PM EDT TUE JUL 8 2014 LHZ347>349-LSZ321-322-090300- /O.EXT.KAPX.SC.Y.0031.000000T0000Z-140709T0300Z/ 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 649 PM EDT TUE JUL 8 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 8, 3:39 AM EDT, 22 minutes earlier.
Area forecast discussion, Jul 8, 3:39 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 339 AM EDT TUE JUL 8 2014 .SYNOPSIS... ISSUED AT 310 AM EDT TUE JUL 8 2014 LOW PRESSURE AND A COLD FRONT WILL PUSH THROUGH NORTHERN MICHIGAN TODAY...BRINGING A PERIOD OF SHOWERS AND POSSIBLY A THUNDERSTORM. A DISTURBANCE ALOFT ARRIVES TONIGHT AND INTO WEDNESDAY WHICH WILL PROVIDE ANOTHER CHANCE...BUT FOR ONLY SPOTTY LIGHT SHOWERS. GOOD SUNSHINE...LIGHT WINDS AND WARMING TEMPERATURES ARE IN STORE FOR THURSDAY INTO FRIDAY. THE NEXT ROUND OF POTENTIAL SHOWERS AND STORMS IS SET FOR THE WEEKEND AND INTO EARLY NEXT WORK WEEK. && .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 310 AM EDT TUE JUL 8 2014 ...CLOUDY AND COOLER WITH SHOWERS AND POSSIBLY THUNDERSTORMS... HIGH IMPACT WEATHER POTENTIAL: MINIMAL. OVERVIEW: DYNAMIC/UNSETTLED WEATHER REGIME WILL PERSIST ACROSS THE UPPER MS VALLEY AND GREAT LAKES REGION TODAY AND INTO TONIGHT. BROAD TROUGH ALOFT WILL AMPLIFY TODAY AS A VERY RESPECTABLE EARLY JULY SHORT WAVE DROPS ESEWD FROM NRN MN TO NRN MI TODAY. THIS WILL CAUSE LOW PRESSURE OVER WI EARLY THIS MORNING TO STRENGTHEN...AND THEN MOVE TO NRN LOWER MI BY 12Z /PER BOTH GFS AND NAM/. AS THE LOW MOVES E THIS AFTERNOON DEEP CYCLONIC FLOW WILL ENCOMPASS THE REGION AS COOLER AIR PLUNGES SEWD. A SECONDARY SHORT WAVE WILL ARRIVE BY LATE TONIGHT...AND WILL SERVE TO REINFORCE THE COOL AIR AND MOISTURE. TODAY...A LOT OF UNCERTAINTY REGARDING PRECIPITATION EVOLUTION TODAY. LARGE-SCALE FORCING FOR ASCENT IS CERTAINLY STRONG THIS MORNING. BEFORE THIS FORCING DIMINISHES THIS AFTERNOON /AS UPPER TROUGH AXIS MOVES EAST/ LAPSE RATES STEEPEN THANKS TO COLDER AIR AT MID LEVELS WHICH WILL CONTINUE TO SUPPORT THE POTENTIAL FOR THUNDERSTORMS. STILL FEEL HIGH RAIN CHANCES ARE JUSTIFIED TODAY BASED ON RADAR TRENDS AND AFOREMENTIONED FORCING /THOUGH PRECIPITATION NOT EVOLVING THUS FAR AS ANTICIPATED/. EXPECT ADDITIONAL SHOWERS TO FORM OVER ERN WI NEXT SEVERAL HOURS...AND HEAD OUR WAY. AS BEST FORCING MOVES EAST...EXPECT SHOWER COVERAGE TO DIMINISH THIS AFTERNOON. UNDER CLOUDY SKIES...HIGHS WILL PEAK IN THE 60S TO LOWER 70S. TONIGHT...UPPER TROUGH WILL HOLD FIRM ACROSS THE GREAT LAKES THIS EVENING BEFORE IT DEEPENS FURTHER LATE TONIGHT AS SECONDARY SHORT WAVE DIGS SEWD. WITH PERSISTENT CYCLONIC FLOW...BROAD LOW LEVEL CONVERGENCE...COOLING ALOFT...AND AMPLE MOISTURE EXPECT SCATTERED SHOWERS TO CONTINUE - AND PERHAPS INCREASE IN COVERAGE SLIGHTLY LATE TONIGHT. LOWS TONIGHT WILL GENERALLY BE AROUND 50. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 310 AM EDT TUE JUL 8 2014 ...COOL DOWN WITH WARMING AND NICE WEATHER TO END THE WORK WEEK... IMPACTS: MINIMAL/NONE. LIGHTNING POTENTIAL WITH STORM CHANCES. SYNOPTIC PATTERN/EVOLUTION: INITIALLY...RIDGING WILL BE PUSHING INTO THE ROCKIES...NUDGED BY PACIFIC SHORTWAVE ENERGY...WHILE A SHARP GREAT LAKES TROUGH IS OVERHEAD IN NRN MICHIGAN. THE TROUGHING IS JUMPING BACK ON THE IDEA OF A QUICKER EXIT THURSDAY...WHILE UPSTREAM RIDGING BECOMES INCREASINGLY MORE SHALLOW WITH TIME...AS IT SETTLES IN OVERHEAD BY FRIDAY. THAT PACIFIC SHORTWAVE TROUGHING WORKS EASTWARD ACROSS CANADA...WHILE SIGNS ARE POINTING TO A STRONG CLOSED UPPER LOW DEVELOPING IN FAR NRN MANITOBA...WHICH WILL SET A SOUTHWARD PATH TOWARD THE NRN GREAT LAKES OVER THE UPCOMING WEEKEND AND EARLY NEXT WORK WEEK. THIS ISN'T TOO FAR FETCHED AT ALL CONSIDERING THAT IS THE PATTERN WE'VE BEEN IN FOR SOME TIME. CERTAINLY PERIODS OF UNSETTLED AND SHOWERY WEATHER WITH THUNDER WILL BECOME COMMON AROUND THE UPCOMING WEEKEND...AS WILL THE POTENTIAL FOR TEMPS EARLY NEXT WORK WEEK TO POSSIBLY BECOME QUITE CHILLY FOR MID JULY. MAIN FORECAST CONCERNS: EXTENT OF SHOWERS WEDNESDAY...AND HOW MUCH INFLUENCE WITH CLOSED UPPER LOW WILL HAVE ON NRN MICHIGAN. WEDNESDAY AND WEDNESDAY NIGHT: MAIN UPPER TROUGH AXIS WILL BE DIRECTLY OVERHEAD TO START WEDNESDAY MORNING...WITH YET ANOTHER WAVE OF ENERGY/VORT MAX PUSHING THROUGH NRN MICHIGAN IN THE MORNING. THERE IS ONE MORE WEAKER AND FINAL PIECE OF ENERGY SET FOR WEDNESDAY EVENING. BOTH OF THESE WAVES ARE ASSOCIATED WITH POCKETS OF SOMEWHAT DEEPER MOISTURE AND WEAK SFC TROUGHING. THAT'S THE GENERIC PICTURE. DETAILS...WE DON'T REALLY HAVE A LOT OF FORCING TO WORK WITH HERE...AND THOUGHT IS FOR NOT MUCH IN THE WAY OF PRECIP. THE INITIAL SFC IS VERY WEAK...ALTHOUGH THERE IS SOME LINGERING WEAK H8 TROUGHING. WE ARE ON THE WRONG SIDE OF THE UPPER JET...INSTABILITY IS LESS THAN STELLAR...SFC-H8 MOISTURE IS DEPLETING. THUS...THE POCKET OF MOISTURE IS LIKELY TO MAINLY BE HIGHER INTO THE ATMOSPHERE. WE DO HAVE A MID LEVEL TROUGH AND COLD AIR OVERHEAD FOR A FEW HOURS INTO THE MORNING...SO WILL RELUCTANTLY KEEP 30% GOING...BUT NO HIGHER. COULD ACTUALLY JUST BE SOME SPRINKLES. SFC TROUGHING FOR THE AFTERNOON WITH THE SECONDARY WAVE WILL GET MORE SO DOMINATED BY LAKE BREEZES IN WEAKENING LOW LEVEL WINDS. THIS PUTS INTERIOR EASTERN UPPER (MAINLY MACKINAC COUNTY)/NE LOWER AND POSSIBLY FURTHER INLAND IN NRN LOWER IN THE AREA OF CONCERN FOR AFTERNOON DIURNALLY DRIVEN CONVECTION. MODIFYING FCST BFR SOUNDINGS REVEAL ONLY UP TO 200 J/KG USING A 67/48 PARCEL. WILL KEEP A 30% CHANCE FOR AN AFTERNOON LIGHT RAIN SHOWER. NO THUNDER ANYWHERE. SFC HIGH PRESSURE REALLY PRESSES IN WEDNESDAY NIGHT. COULD SEE A ROGUE SHOWER LASTING INTO EARLY EVENING...BUT WILL KILL ACTION QUICKLY WITH SKIES CLEARING AND TEMPS FALLING INTO THE CHILLY 40S. LOWER 40S IN THOSE LOWEST LYING/TYPICALLY COOLER AREAS. THURSDAY THROUGH FRIDAY: BEAUTIFUL WEATHER FOR OUTDOOR SUMMER ACTIVITIES. SFC HIGH PRESSURE OVERHEAD THURSDAY...THEN SHIFTING EAST FRIDAY. DRY AIR AROUND AND WEAK FLOW WITH GOOD SUN AND LAKE BREEZES THURSDAY. A RETURN SOUTHERLY WIND FRIDAY WILL DRAW IN WARMER AIR AND SLIGHTLY HIGHER SFC TD'S...BUT MIXING WILL BRING THOSE DOWN IN THE AFTERNOON. NO PRECIPITATION OVER THIS TIME PERIOD...WITH TEMPERATURES GENERALLY IN THE LOWER 70S THURSDAY...RISING WELL INTO THE 70S/SOME LOWER 80S FRIDAY. FRIDAY NIGHT ONWARD: WITH HIGH PRESSURE CONTINUING TO PUSH EAST FRIDAY NIGHT...A DEEPER SOUTHERLY FLOW DEVELOPS WITH THE ADVECTION OF HIGHER THETA-E AIR KICKS INTO A HIGHER GEAR. LATE FRIDAY NIGHT AND INTO SATURDAY A SHALLOW COLD FRONT IS EXPECTED TO ARRIVE...WITH THE CHANCE FOR SHOWERS AND STORMS A REALITY. THIS CHANCE IS PROBABLY MORE LIKELY SATURDAY/SATURDAY EVENING (BARRING TIMING ERRORS)...AS HEIGHTS ALOFT START A MORE SIGNIFICANT FALL WITH THE APPROACHING CLOSED UPPER LOW THROWING INITIAL SHORTWAVE ENERGY OUR WAY. COULD BE A BREAK IN THE ACTION HEADING THROUGH SATURDAY NIGHT...BUT THE MAIN IDEA HERE IS FOR UNSETTLED WEATHER AND POTENTIALLY MUCH BELOW NORMAL TEMPERATURES BECOMING INCREASINGLY MORE LIKELY WITH TIME...IF THE CLOSED SYSTEM DOES INDEED CONTINUE TO DROP SOUTHWARD AND INTO THE NORTH WOODS (THIS IS THE CURRENT CONSENSUS). && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 140 AM EDT TUE JUL 8 2014 CONDITIONS WILL DETERIORATE TO MVFR/IFR OVERNIGHT AND THEN CONTINUE THRU MOST OF TUESDAY AS WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS DEVELOP FROM WEST TO EAST ALONG LOW PRESSURE TRACKING THRU NRN LWR MICHIGAN. PRECIP WILL GRADUALLY DIMINISH AND CONDITIONS WILL IMPROVE TO VFR LATER TUESDAY AFTERNOON AND EVENING BEHIND THE DEPARTING SURFACE LOW. LIGHT/VARIABLE WINDS OVERNIGHT WILL BECOME N/NW AROUND 10 KTS TUESDAY. && .MARINE... ISSUED AT 310 AM EDT TUE JUL 8 2014 MARINERS CAN LOOK FOR FOR LIGHT WINDS...ALONG WITH SHOWERS AND A FEW THUNDERSTORMS EARLY TODAY. THEN...AS LOW PRESSURE PASSES TO THE EAST WINDS WILL BECOME NW 10-15 KTS BY MIDDAY AND THE SHOWERS WILL BECOME MORE SCATTERED. WINDS WILL FLIRT WITH SMALL CRAFT ADVISORY CRITERIA MAINLY THIS AFTERNOON AS THE NW BREEZES AND COLDER AIR ARRIVE. SCATTERED SHOWERS WILL CONTINUE INTO TONIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LHZ347>349. LM...NONE. LS...SMALL CRAFT ADVISORY FROM NOON TODAY TO 8 PM EDT THIS EVENING FOR LSZ321-322. && SYNOPSIS...SMD SHORT TERM...SMITH LONG TERM...SMD AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Jul 7, 9:55 PM EDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 955 PM EDT MON JUL 7 2014 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 082315- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 955 PM EDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...OVERNIGHT. THERE IS A CHANCE FOR THUNDERSTORMS OVERNIGHT ACROSS EASTERN UPPER AND NORTHERN LOWER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED...THOUGH ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY ACROSS NORTHERN MICHIGAN...ANY STRONGER STORMS COULD PRODUCE GUSTY WINDS AND HEAVY DOWNPOURS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA FRIDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. AJS
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.